MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported, however, the patient was reported to be over the age of 18.(b)(6).(b)(4) captures the reportable investigation findings of stent wire punctured.A wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection was performed and it was found that the valve body assembly was detached from the shaft.The outer clear sheath was kinked at the distal section.The wires of the stent punctured the outer clear sheath.No other issues were noted to the stent and delivery system.The reported event of handle broken was confirmed.Drag marks observed in the shaft indicate that the components (valve body assembly and shaft) were joined prior separation.The investigation concluded that the procedural or anatomical factors encountered during the procedure limited the performance of the device, contributing to the reported and observed failures of the device.It is likely that the kink in the outer clear sheath at the distal section was either due to the interaction with the scope when the device was advanced or hitting the device against a hard surface.Once the outer clear sheath was kinked, resistance would have occurred and the force applied to the handle when the stent was attempted to be deployed could have caused the punctured outer sheath and handle break.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted to treat a 4cm malignant stricture in the middle of the common bile duct during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the handle got detached from the catheter.The procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent wire punctured the clear outer sheath.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12159417
Report Number3005099803-2021-03475
Device Sequence Number4723475
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0024108968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1